I am on Sertraline and other antidepressants for many years. I just had sexual intercourse 1 year back and cannot feel any sensation in my penis. I have had sex around 20 times in the last one year as I have an on/off gf.
I have no problem in getting an erection. There is very little sensation of pleasure and mild sensation of some heat in the vagina during intercourse.
I cannot change the anti depressants , like moving to Welbutrin.
Please advise if I can take anything before intercourse.
I can understand your concern for the lack of sensations in the penis during sex.
Two visible causes in your case are depression and antidepressant sertraline which may be causing the loss of sensation in penis during intercourse. Depression itself is an important cause of sexual dysfunction but more important is the prolonged use of sertraline which has known side effects of ejaculation failure and paresthesia. Paresthesia is a sensation of tingling, tickling, prickling, pricking, or burning of a person's skin with no apparent long-term physical effect.
Apart from that other causes which can cause loss of sensations during intercourse are diabetes, syphilis ( a venereal disease) and an internal yeast infection (candidiasis). A common symptom of that condition is a loss of sexual feeling. Diabetes can also cause loss of sensation during sex. Have your blood sugar levels been checked? Has anyone given you a glucose tolerance test?
If you have had an injury or surgery to your back or spine in the past, this could also account for possible nerve damage. A simple reflex test can determine if you have any nerve damage in your penis.
You have asked for medicine which you can take before sex which can improve your symptoms. However treatment is diagnosis specific and diagnosis needs to be confirmed first. Hence get all these causes ruled out from your urologist. He may change the antidepressant medicine from Sertraline which is a selective serotonin reuptake inhibitor (SSRI) to either tricyclic antidepressant or monoamine oxidase inhibitors (MAOIs).
Hope that this information helps and hope that you get better soon.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.